MAUDE Adverse Event Report: STAAR SURGICAL COMPANY SEE H-10; INTRAOCULAR LENS

STAAR SURGICAL COMPANY SEE H-10; INTRAOCULAR LENS
Model Number CC4204A
Medical Device Problem Code Material Opacification (1426)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 05/09/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Collamer® ultraviolet-absorbing posterior chamber single piece foldable intraocular lens.Device evaluated by manufacturer? no.(b)(4).Lens not returned.
 
Event or Problem Description
The reporter stated the surgeon inserted a cc4204a collamer single piece lens, +20.0 diopter, and the surgeon noted, looking at the lens under the microscope, the lens appeared "cloudy." the lens was removed within the same surgery with no patient injury and the backup lens (same model and diopter) was implanted.A suture was required to close the incision.The reporter stated the cloudiness of the lens was not apparent prior to insertion.The reporter stated they felt the lens was defective.
 
Additional Manufacturer Narrative
Visual inspection of the returned product found the lens optic and both haptics torn, with a piece torn off and missing.The lens was returned in liquid.Based on the complaint history, work order search, medical review and product evaluation, a specific root cause of the event could not be determined.(b)(4).

Brand Name
SEE H-10
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key5743529
Report Number2023826-2016-00845
Device Sequence Number16259832
Product Code HQL
UDI-Device Identifier00841542102391
UDI-Public(01)00841542102391(17)180228
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P990013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/23/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date02/28/2018
Device Model NumberCC4204A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/29/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 05/23/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/22/2016
Supplement Report FDA Received Date10/12/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;